See Alike in...

Alike App

Browser

Novathevibe

688d

Long story short: My friends are worried about me. Short story long: I'm an AFAB trans man, so I wear a chest binder (massive chest... I hate it). I've been wearing my binder so often for so long, I've started getting headaches. A little background on me; I've only ever gotten headaches when really sick or in a caffeine withdrawal. I didn't even get headaches during wisdom teeth surgery recovery. I've been wearing my chest binder for so long these days, my sternum causes me pain to breathe sometimes (unless I'm wearing it). But what's the alternative? I get massive dysphoria about my chest even WHEN wearing the binder... the alternative would be to do something I'll regret later... I just... I'm stuck. As I type this, my ribs hurt, my head hurts, and it's difficult to breathe.

Top reply
    • KirbyWirby

      667d

      I would definitely second the suggestion of seeing a chiropractor but make sure you go to one who is going to take x-rays and actually figure out specifically what your problem is rather than just popping your back. Also you may want to try a compression sports bra just so that your chest still is bound but there's less strain on your ribs.

    • KirbyWirby

      667d

      I would definitely second the suggestion of seeing a chiropractor but make sure you go to one who is going to take x-rays and actually figure out specifically what your problem is rather than just popping your back. Also you may want to try a compression sports bra just so that your chest still is bound but there's less strain on your ribs.

    • piney

      670d

      I would suggest finding a trans-friendly counseling/medical service. Mine is sending a letter to a surgeon, telling them my mental health would improve if i got top surgery. I feel like this is really important, to get help when you cant do it alone. I think top surgery would help you, friend.

    • LiamOLaubach

      679d

      stuck buddies 🤝 i know how overwhelming this is (especially the dysphoria when wearing a binder, this shit is hard 🫂) and am going through a similar thing, but with chronic back pain. I can only guess at what you’re alluding to as the alternative, the thing that tempts me (possible tw) is some diy top surgery action (unfortunately not plausible and also hella dangerous). I’m sorry you’re going through this too, hope you find some success and relief with kt tape.

    • Marrow

      679d

      I would gently start interacting with more people & media about folks who are trans and had top surgery. I know I felt for ages like I shouldn’t do this thing that sounds so helpful because What If my future self hates it. But something I told myself is that science is really good at reconstructing boobs, so if you wanted them again you COULD get them, you just couldn’t breast feed. Joining top surgery support Facebook groups have been a really helpful way for me to gently get more comfortable with making what feels like such a big commitment

    • AnimalBoy

      687d

      I would highly suggest switching to KT tape it sounds like binding is causing some damage and you need a prolonged break. Otherwise you should also see a dr and/or chiropractor if you can. Over binding can risk your chances at surgery or binding in the future so you really really shouldn't, but I know just as much as the next guy how hard the dysphoria can be with a large chest. I hope you find a solution that's helpful

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion